Lead poisoning at an indoor firing range - Kang KW, Park WJ.

In March 2014, a 39-year-old Korean male presented with a 6-month history of various nonspecific symptoms including dizziness, fatigue, asthenia, irritability, elevated blood pressure, palpitation, eyestrain, and tinnitus. His occupational history revealed...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Poisoning Source Type: news

Related Links:

Results from a new study may lead to approval of what could be the first drug that ameliorates potentially deadly reactions in children with severe peanut allergies.
Source: NYT Health - Category: Consumer Health News Authors: Tags: Peanuts Children and Childhood Anaphylactic Shock Allergies Drugs (Pharmaceuticals) Asthma Epinephrine (Drug) Food Contamination and Poisoning Immunotherapy Peanut Butter Clinical Trials Source Type: news
Publication date: January 2019Source: Chinese Journal of Catalysis, Volume 40, Issue 1Author(s): Jun Cao, Xiaojiang Yao, Fumo Yang, Li Chen, Min Fu, Changjin Tang, Lin DongAbstractA series of V2O5-WO3/TiO2-ZrO2, V2O5-WO3/TiO2-CeO2, and V2O5-WO3/TiO2-CeO2-ZrO2 catalysts were synthesized to improve the selective catalytic reduction (SCR) performance and the K-poisoning resistance of a V2O5-WO3/TiO2 catalyst. The physicochemical properties were investigated by using XRD, BET, NH3-TPD, H2-TPR, and XPS, and the catalytic performance and K-poisoning resistance were evaluated via a NH3-SCR model reaction. Ce4+ and Zr4+ co-doping ...
Source: Chinese Journal of Catalysis - Category: Chemistry Source Type: research
ConclusionsHospitalised suicidal acts show a low mortality, mainly related to comorbidities and the severity of injuries.ResumenIntroducciónEl suicidio es un importante problema de salud pública mundial, de necesario abordaje por su alto potencial preventivo. Este trabajo estudia las principales características de las personas ingresadas en hospitales de la Comunidad de Madrid (España) con conducta suicida y los factores asociados a su mortalidad intrahospitalaria.Material y métodosSe estudian los códigos E950-E959 de suicidio y lesiones autoinfligidas de la Clasificación In...
Source: Revista de Psiquiatria y Salud Mental - Category: Psychiatry Source Type: research
Publication date: Available online 17 November 2018Source: Neurotoxicology and TeratologyAuthor(s): A.A. Siqueira, A.F. Cunha, G.M.L. Marques, I.S.A. Felippe, V.S. Minassa, T.C.S. Gramelich, M.A. Cicilini, T.A. Alarcon, R.G.W. Pires, K.N. Sampaio, V. BeijaminiAbstractAcute organophosphate (OP) poisoning induces well-known signs of toxicosis related to acetylcholinesterase (AChE) inhibition. However, the relationship between acute OP poisoning and the onset of psychiatric disorders remains unclear. Thus, we investigated behavioural and biochemical consequences of acute exposure to the OP chlorpyrifos in male rats and also t...
Source: Neurotoxicology and Teratology - Category: Toxicology Source Type: research
[Abstract unavailable] Language: en...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Adolescents Source Type: news
This study investigated specific substances most commonly involved in suicidal poisonings, causing severe clinical effects, and leading to intensive treatments. METHOD: Suicidal poisoning cases for individuals ≥13 years old were obtai...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Adolescents Source Type: news
Camphor is a toxic compound easily available over the counter, which can cause fatal seizures in children when ingested. It is available in several forms and is commonly used in Indian households, especially for religious rituals and for its cough-suppress...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Infants and Children Source Type: news
IMPORTANCE: Exposures to novel psychoactive substances are reported with increasing frequency in both the medical literature and the lay press. While the majority of reports describe synthetic cannabinoids and cathinones, a lesser understood family is the ...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Alcohol and Other Drugs Source Type: news
We report a case of poisoning of a young man who used SCs. The patient was admitted to the emergency department of the Clinical Hospital Merkur, Zagreb (Croatia) after sniffing and smoking a herbal product bought on the street. He presented with severe cognitive difficulties and visible eye redness. Other symptoms included somnolence, disorientation, loss of coordination, unsteady gait, hyporeflexia, stiffness, cramps and cold limbs, blurred vision, teeth grinding, dry mouth, tinnitus, fear, suicidal thoughts, impaired focus, memory, and speech, sedation, fatigue, depression, thought blocking, and autistic behaviour. His s...
Source: Arhiv za Higijenu Rada i Toksikologiju - Category: Occupational Health Authors: Tags: Arh Hig Rada Toksikol Source Type: research
This report represents the first occupational case of lead poisoning in firing ranges in Korea, and this necessitates institutional management to prevent the recurrence of poisoning through this route. Workplace environmental monitoring should be implemented for indoor firing ranges, and the workers should undergo regularly scheduled special health examinations. In clinical practice, it is essential to question the patient about his occupational history. PMID: 28875619 [PubMed - in process]
Source: Journal of Korean Medical Science - Category: Biomedical Science Tags: J Korean Med Sci Source Type: research
More News: Occupational Health | Poisoning | Tinnitus